Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 15, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 2, 2015, 2:26 AM CDT for Blaine County, Loup County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2015, 2:26 AM CDT (07:26 UTC)
- Expired
- May 2, 2015, 3:15 AM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Blaine County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 73 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:35 AM CDT | HAIL 1 | 3 S Brewster, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1922 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272
WUUS53 KLBF 020726
SVRLBF
NEC009-115-020815-
/O.NEW.KLBF.SV.W.0015.150502T0726Z-150502T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
226 AM CDT SAT MAY 2 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 315 AM CDT
* AT 222 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
BREWSTER...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BREWSTER...ALMERIA...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT
AREA...FOX BAYOU...HORSESHOE BEND LAKE...HANNAMON BAYOU CAMPGROUND
AND VALLEY VIEW FLAT CAMPGROUND.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 132 AND 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 9985 4174 9998 4186 10008 4208 9966
4209 9923 4193 9922
TIME...MOT...LOC 0726Z 240DEG 25KT 4183 9989
HAIL...1.00IN
WIND...<50MPH
$$
POWER2 follow-up statements
444
WWUS53 KLBF 020749
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
149 AM MDT SAT MAY 2 2015
NEC009-115-020815-
/O.CON.KLBF.SV.W.0015.000000T0000Z-150502T0815Z/
BLAINE NE-LOUP NE-
249 AM CDT SAT MAY 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOUP AND
SOUTHEASTERN BLAINE COUNTIES UNTIL 315 AM CDT...
AT 248 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BREWSTER...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ALMERIA...ALMERIA MEADOW STATE WILDLIFE MANAGEMENT AREA...FOX
BAYOU...HORSESHOE BEND LAKE...HANNAMON BAYOU CAMPGROUND AND VALLEY
VIEW FLAT CAMPGROUND.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 132 AND 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4174 9985 4175 9985 4193 9993 4208 9966
4209 9923 4193 9922
TIME...MOT...LOC 0749Z 240DEG 25KT 4191 9970
HAIL...1.00IN
WIND...<50MPH
$$
POWER492
WWUS53 KLBF 020815
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
215 AM MDT SAT MAY 2 2015
NEC009-115-020824-
/O.EXP.KLBF.SV.W.0015.000000T0000Z-150502T0815Z/
BLAINE NE-LOUP NE-
315 AM CDT SAT MAY 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR LOUP AND SOUTHEASTERN BLAINE
COUNTIES WILL EXPIRE AT 315 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4174 9985 4175 9985 4193 9993 4208 9966
4209 9923 4193 9922
TIME...MOT...LOC 0814Z 240DEG 25KT 4200 9950
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 11:56 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 1, 11:56 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1156 PM CDT FRI MAY 1 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 242 PM CDT FRI MAY 1 2015 WEAK HIGH PRESSURE OVERHEAD WILL PIVOT MOISTURE NORTHWARD THIS EVENING. THE RAP AND HRRR SUGGEST WEAKLY ORGANIZED DISCRETE SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS EVENING. OTHER THAN GUSTY OUTFLOW WINDS...NO SIGNIFICANT WEATHER IS EXPECTED AND NO STORMS SHOULD REACH SEVERE LIMITS. A WARM FRONT WILL LIFT NORTH AS THE HIGH MOVES EAST LATER THIS EVENING. DEW POINTS SHOULD INCREASE TO AROUND 50F BY MID SATURDAY MORNING. THE NAM CONTINUES TO ADVERTISE A FAIRLY ROBUST DRYLINE SURGE SATURDAY AFTN FOCUSED ALONG HIGHWAY 20 WEST OF VALENTINE. DESTABILIZATION IS POSSIBLE ACROSS PINE RIDGE AND THE WRN SANDHILLS SOUTH THROUGH IMPERIAL AROUND 21Z. THE NAM DID SHOW ABOUT 20 TO 30 J/KG OF INHIBITION SO POPS ARE ISOLATED. MLCAPE NEAR 1500 J/KG AND BULK SHEAR TO 450 MB OF 30 TO 35 KT COULD SUPPORT AN ISOLATED STRONG OR SEVERE STORM DURING THE PEAK HEATING PERIOD. THE BULK RICHARDSON NUMBER IS CLOSE TO 50 AT THIS TIME AND SHEAR PROFILES LOOK SMOOTHLY CURVED. LOWS TONIGHT FALL TO THE UPPER 40S TO AROUND 50. HIGHS SATURDAY RISE INTO THE LOW TO MID 80S WITH MIXING HEIGHTS NEAR 700 MB. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 242 PM CDT FRI MAY 1 2015 A TRAJECTORY FROM THE PACIFIC SOUTHWEST CONTINUES SATURDAY NIGHT WHILE A TRAJECTORY FROM THE TEXAS GULF COAST CROSSES CENTRAL AND EASTERN NEBRASKA. THE PACIFIC MOISTURE WILL THUS BE IN PLACE WHEN A SURFACE FRONT COMES THROUGH SUNDAY MORNING. THE TIMING OF THE FRONT IS NOT REAL FAVORABLE FOR THUNDERSTORMS. HOWEVER...THE LIFT SHOULD BE SUFFICIENT TO TRIGGER ISOLATED CONVECTION BY SUNDAY EVENING WITH IT CONTINUING SUNDAY NIGHT AND MONDAY IN CENTRAL AND SOUTHWEST NEBRASKA. WITH THE FRONT BECOMING STATIONARY ACROSS CENTRAL KANSAS...SOME UPGLIDE WILL CONTINUE INTO MONDAY AFTERNOON AND EVENING. THIS CAN BE SEEN WITH THE PRESSURE LEVELS AND MOISTURE TRANSPORT VECTORS OVER CENTRAL...SOUTH CENTRAL AND SOUTHWEST NEBRASKA ON THE 300K AND 305K SURFACES. THE INSTABILITY...AT ABOUT 0C FOR THE 800MB BASED LIFTED INDEX...IS EXPECTED TO BE MARGINAL. AS A RESULT...ONLY A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED IN AN AREA OF GENERAL RAIN OR SHOWERS. WITH PRECIPITABLE WATER EXCEEDING 0.7 INCH...SIGNIFICANT PRECIPITATION TOTALS CAN BE EXPECTED ALONG A BROKEN BOW-NORTH PLATTE-IMPERIAL LINE AND SOUTH WITH AMOUNTS DROPPING OFF SHARPLY NORTH OF THAT LINE. AS THE ACTIVE UPPER PATTERN CONTINUES...ANOTHER NEGATIVELY TILTED TROUGH PIVOTS ACROSS THE NORTHERN PLAINS. AHEAD OF THE SYSTEM...A GOOD MOISTURE TRAJECTORY CONTINUES TUESDAY NIGHT AND WEDNESDAY FROM THE TEXAS GULF COAST INTO NEBRASKA AND THE DAKOTAS. AS THE CYCLONE MAKES ITS WAY NORTHWARD...WARM ADVECTION ALOFT WILL CONTINUE BRINGING WIDESPREAD RAINFALL TO WESTERN NEBRASKA. BY EARLY THURSDAY...THE DRY INTRUSION OVERTAKES THE CYCLONE AND BRINGS AN END TO THE PRECIPITATION IN CENTRAL AND WESTERN NEBRASKA. THERE IS SIGNIFICANT DISAGREEMENT BETWEEN THE 00Z ECMWF AND THE 12Z GFS40 WITH THIS SYSTEM...SO CONFIDENCE IS NOT HIGH IN THE SOLUTIONS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1155 PM CDT FRI MAY 1 2015 VFR CONDITIONS FOR THE KLBF AND KVTN TERMINALS THE NEXT 24 HRS. ISOLATED THUNDERSTORMS NORTH OF THE KLBF TERMINAL ATTM SHOULD REAMIN OUTSIDE THE VICINITY THROUGH 08Z. OTHERWISE SKIES TO BECOME MOSTLY CLEAR OVERNIGHT. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...SPRINGER AVIATION...ROBERG
Hazardous weather outlook, May 1, 2:18 PM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 218 PM CDT FRI MAY 1 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-021930- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 218 PM CDT FRI MAY 1 2015 /118 PM MDT FRI MAY 1 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING SOUTH OF NEBRASKA HIGHWAY 2. GUSTY WINDS MAY ACCOMPANY THE THUNDERSTORMS. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. A STRONG STORM OR TWO IS POSSIBLE PRODUCING LARGE HAIL AND WIND DAMAGE. THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT ASSOCIATED WITH A COLD FRONT MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. THERE IS A CHANCE THE COLD FRONT WILL BE SOUTH AND EAST OF THE REGION WHEN THE STORMS DEVELOP. THUS ANY POTENTIAL FOR SEVERE WEATHER WOULD BE MAINLY EAST OR SOUTH OF A LINE FROM ONEILL TO BROKEN BOW TO IMPERIAL. THUNDERSTORM CHANCES INCREASE MONDAY THROUGH THURSDAY AS A DEEP STORM SYSTEM DEVELOPS ACROSS THE WESTERN U.S. SENDING A SERIES OF DISTURBANCES THROUGH WESTERN AND NORTH CENTRAL NEBRASKA. SEVERE WEATHER POTENTIAL COULD BECOME SIGNIFICANT TUESDAY OR WEDNESDAY AS A WARM FRONT APPROACHES SOUTHERN NEBRASKA. OTHERWISE THE RISK OF SEVERE WEATHER APPEARS LOW BUT NOT ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.